Tags

Type your tag names separated by a space and hit enter

Angiotensin-converting enzyme inhibitor-induced syndrome of inappropriate secretion of antidiuretic hormone: case report and review of the literature.
Clin Pharmacol Ther 2002; 71(6):503-7CP

Abstract

Seventeen cases of severe hyponatremia induced by angiotensin-converting enzyme (ACE) inhibitor therapy have been reported in the literature. The mechanism of severe hyponatremia induced by ACE inhibitor is not clear. A 60-year-old white man with a history of idiopathic dilated cardiomyopathy was treated with enalapril, 20 mg daily, that had been started 2 weeks before heart transplantation. The serum sodium level was 138 mmol/L before initiation of enalapril therapy and 127 mmol/L just before cardiac surgery. In the post-heart transplantation period, enalapril therapy was withdrawn for the perianesthesia period, and the serum sodium level increased from 127 to 140 mmol/L. One month later, viral myocarditis developed in the patient and enalapril was reintroduced at 20 mg daily. Two weeks later, natremia decreased. Enalapril was discontinued. Three days later the serum sodium level rose to 140 mmol/L. Severe symptomatic hyponatremia induced by the syndrome of inappropriate secretion of antidiuretic hormone should be considered a rare but possible complication associated with ACE inhibitor therapy.

Authors+Show Affiliations

Department of Nephrology, Pitié Salpêtrière Hospital, Paris, France. hassan.izzedine@psl.ap-hop-paris.frNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

12087354

Citation

Izzedine, Hassane, et al. "Angiotensin-converting Enzyme Inhibitor-induced Syndrome of Inappropriate Secretion of Antidiuretic Hormone: Case Report and Review of the Literature." Clinical Pharmacology and Therapeutics, vol. 71, no. 6, 2002, pp. 503-7.
Izzedine H, Fardet L, Launay-Vacher V, et al. Angiotensin-converting enzyme inhibitor-induced syndrome of inappropriate secretion of antidiuretic hormone: case report and review of the literature. Clin Pharmacol Ther. 2002;71(6):503-7.
Izzedine, H., Fardet, L., Launay-Vacher, V., Dorent, R., Petitclerc, T., & Deray, G. (2002). Angiotensin-converting enzyme inhibitor-induced syndrome of inappropriate secretion of antidiuretic hormone: case report and review of the literature. Clinical Pharmacology and Therapeutics, 71(6), pp. 503-7.
Izzedine H, et al. Angiotensin-converting Enzyme Inhibitor-induced Syndrome of Inappropriate Secretion of Antidiuretic Hormone: Case Report and Review of the Literature. Clin Pharmacol Ther. 2002;71(6):503-7. PubMed PMID: 12087354.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Angiotensin-converting enzyme inhibitor-induced syndrome of inappropriate secretion of antidiuretic hormone: case report and review of the literature. AU - Izzedine,Hassane, AU - Fardet,Laurence, AU - Launay-Vacher,Vincent, AU - Dorent,Richard, AU - Petitclerc,Thierry, AU - Deray,Gilbert, PY - 2002/6/28/pubmed PY - 2002/7/18/medline PY - 2002/6/28/entrez SP - 503 EP - 7 JF - Clinical pharmacology and therapeutics JO - Clin. Pharmacol. Ther. VL - 71 IS - 6 N2 - Seventeen cases of severe hyponatremia induced by angiotensin-converting enzyme (ACE) inhibitor therapy have been reported in the literature. The mechanism of severe hyponatremia induced by ACE inhibitor is not clear. A 60-year-old white man with a history of idiopathic dilated cardiomyopathy was treated with enalapril, 20 mg daily, that had been started 2 weeks before heart transplantation. The serum sodium level was 138 mmol/L before initiation of enalapril therapy and 127 mmol/L just before cardiac surgery. In the post-heart transplantation period, enalapril therapy was withdrawn for the perianesthesia period, and the serum sodium level increased from 127 to 140 mmol/L. One month later, viral myocarditis developed in the patient and enalapril was reintroduced at 20 mg daily. Two weeks later, natremia decreased. Enalapril was discontinued. Three days later the serum sodium level rose to 140 mmol/L. Severe symptomatic hyponatremia induced by the syndrome of inappropriate secretion of antidiuretic hormone should be considered a rare but possible complication associated with ACE inhibitor therapy. SN - 0009-9236 UR - https://www.unboundmedicine.com/medline/citation/12087354/Angiotensin_converting_enzyme_inhibitor_induced_syndrome_of_inappropriate_secretion_of_antidiuretic_hormone:_case_report_and_review_of_the_literature_ L2 - https://doi.org/10.1067/mcp.2002.124520 DB - PRIME DP - Unbound Medicine ER -